Alert archive / Texas / Freeze Warnings in 2019

Freeze Warning 2, NWS Austin/San Antonio, TX

March 4, 201933 counties in Texas

NWS Austin/San Antonio, TX issued this freeze warning at Mar 4, 2019, 2:58 PM CST for 33 counties in Texas. It took effect at Mar 4, 2019, 6:00 PM CST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2019, 2:58 PM CST (20:58 UTC)
In effect from
Mar 4, 2019, 6:00 PM CST
Expired
Mar 5, 2019, 11:00 AM CST
In force
17 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 9.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2019-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2019-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
524 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

852 
WWUS74 KEWX 042058
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
258 PM CST Mon Mar 4 2019

TXZ171>173-183>194-202-205>208-050500-
/O.CAN.KEWX.FZ.W.0001.000000T0000Z-190304T2100Z/
/O.NEW.KEWX.FZ.W.0002.190305T0000Z-190305T1700Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Bexar-
Comal-Guadalupe-Caldwell-
Including the cities of Llano, Burnet, Georgetown, Del Rio, 
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, 
Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, 
San Antonio, New Braunfels, Seguin, and Lockhart
258 PM CST Mon Mar 4 2019

...FREEZE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 11 AM CST
TUESDAY...
...FREEZE WARNING IS CANCELLED...

The National Weather Service in Austin/San Antonio has issued a
Freeze Warning, which is in effect from 6 PM this evening to
11 AM CST Tuesday. The Freeze Warning for today has been 
cancelled.


* TEMPERATURE...Freezing temperatures are expected once again
  tonight across much of South Central Texas. Skies will clear
  tonight and winds will be lighter. With temperatures not getting
  out of the 30s Monday, freezing will begin shortly after sunset
  in the Hill Country and spread across the northwest and east by
  midnight. The entire area will drop below freezing by morning.
  In addition, the light winds will lead to wind chills in the
  teens across most of the area north of I-10/Hwy 90. Another
  freeze warning is possible for Tuesday night into Wednesday.
  

* IMPACTS...Below freezing temperatures could harm unprotected 
  pets, plants, and pipes. With the warm winter some plants have 
  already begun to bloom, so take action to protect plants and 
  crops from the freezing temperatures. Also, it is recommended 
  to dress in layers, with a wind resistant outer layer, a hat, 
  and gloves. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TXZ203-204-209-217>225-228-050500-
/O.NEW.KEWX.FZ.W.0002.190305T0000Z-190305T1700Z/
Uvalde-Medina-Fayette-Maverick-Zavala-Frio-Atascosa-Wilson-Karnes-
Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Uvalde, Hondo, La Grange, Eagle Pass, 
Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, 
Gonzales, Cuero, Halletsville, and Carrizo Springs
258 PM CST Mon Mar 4 2019

...FREEZE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 11 AM CST
TUESDAY...

The National Weather Service in Austin/San Antonio has issued a
Freeze Warning, which is in effect from 6 PM this evening to
11 AM CST Tuesday. 

* TEMPERATURE...Freezing temperatures are expected once again
  tonight across much of South Central Texas. Skies will clear
  tonight and winds will be lighter. With temperatures not getting
  out of the 30s Monday, freezing will begin shortly after sunset
  in the Hill Country and spread across the northwest and east by
  midnight. The entire area will drop below freezing by morning.
  In addition, the light winds will lead to wind chills in the
  teens across most of the area north of I-10/Hwy 90. Another
  freeze warning is possible for Tuesday night into Wednesday.
  

* IMPACTS...Below freezing temperatures could harm unprotected
  pets, plants, and pipes. With the warm winter some plants have
  already begun to bloom, so take action to protect plants and
  crops from the freezing temperatures. Also, it is recommended to
  dress in layers, with a wind resistant outer layer, a hat, and
  gloves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
2 follow-up statements
984 
WWUS74 KEWX 050347
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
947 PM CST Mon Mar 4 2019

TXZ171>173-183>194-202>209-217>225-228-051100-
/O.CON.KEWX.FZ.W.0002.000000T0000Z-190305T1700Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Llano, Burnet, Georgetown, Del Rio, 
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, 
Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, 
Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, 
La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, 
Floresville, Karnes City, Gonzales, Cuero, Halletsville, 
and Carrizo Springs
947 PM CST Mon Mar 4 2019

...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM CST TUESDAY...

* TEMPERATURE...Freezing temperatures are expected once again
  tonight across much of South Central Texas. Skies will clear
  tonight and winds will be lighter. With temperatures not getting
  out of the 30s Monday, freezing temperatures are already
  occurring across the Hill Country and continue to spread across
  the northwest and east by midnight. The entire area will drop 
  below freezing by morning. In addition, the light winds will 
  lead to wind chills in the teens across most of the area north 
  of I-10/Hwy 90. Another freeze warning is possible for Tuesday 
  night into Wednesday. 

* IMPACTS...Below freezing temperatures could harm unprotected 
  pets, plants, and pipes. With the warm winter some plants have 
  already begun to bloom, so take action to protect plants and 
  crops from the freezing temperatures. Also, it is recommended 
  to dress in layers, with a wind resistant outer layer, a hat, 
  and gloves. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
297 
WWUS74 KEWX 050943
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
343 AM CST Tue Mar 5 2019

TXZ171>173-183>194-202>209-217>225-228-051700-
/O.CON.KEWX.FZ.W.0002.000000T0000Z-190305T1700Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Llano, Burnet, Georgetown, Del Rio, 
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, 
Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, 
Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, 
La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, 
Floresville, Karnes City, Gonzales, Cuero, Halletsville, 
and Carrizo Springs
343 AM CST Tue Mar 5 2019

...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* TEMPERATURE...Freezing temperatures are expected across all of
  South Central Texas by sunrise as low clouds erode to the south.
  As of 3 AM, freezing temperatures have spread south to along a
  Del Rio to Hondo to Hallettsville line. Many areas will have a
  hard freeze. Some spots in the Hill Country will even drop into
  the upper teens. Wind chills will make temperatures feel colder.
  With high clouds streaming overhead, temperatures will only
  slowly warm with all areas not getting above freezing by 11 AM.
  Another freeze is expected tonight into Wednesday morning across
  most areas.  

* IMPACTS...Below freezing temperatures could harm unprotected
  pets, plants, and pipes. With the warm temperatures of the last
  several weeks, some plants have already begun to bloom, so take
  action to protect plants and crops from the freezing 
  temperatures. Also, it is recommended to dress in layers, with a
  wind resistant outer layer, a hat, and gloves. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Mar 4, 2:34 PM CST, 24 minutes earlier.

Area forecast discussion, Mar 4, 2:34 PM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
234 PM CST Mon Mar 4 2019

.SHORT TERM (Tonight through Tuesday Night)...
Low level flow continues to be from the north and skies are overcast.
This has kept temperatures down today with highs struggling to get to
out of the 30s. A few spots in the Hill Country have not gotten above
freezing. Winds should decrease this evening and skies will scatter
out. Temperatures will drop below freezing across the north shortly
after sunset and then spread southward with most of the area north of
Hwy 90 and east of I-37 freezing by around midnight. The rest of the
CWA will reach freezing after midnight. We will issue a Freeze
Warning for the entire CWA for tonight until late morning Tuesday.
Tuesday plenty of sunshine will allow temperatures to the 40s and
50s. A calm, clear night Tuesday night will allow for one more cold
morning with freezing temperatures across much of the CWA.

&&

.LONG TERM (Wednesday through Monday)...
Wednesday the low level flow will become easterly to southeasterly
bringing warmer, moister air back to the region. The deep moist flow
will combine with modest isentropic lift to bring a slight chance for
rain over the eastern part of the CWA starting Wednesday night and
continuing into Friday. Friday night and Saturday a Pacific front
will move through the region bringing a better chance for showers and
isolated thunderstorms. Drier air will move in behind the front for
the end of the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              23  46  30  56  48 /   0   0   0   0  20
Austin Bergstrom Intl Airport  21  46  28  56  48 /   0   0   0   0  20
New Braunfels Muni Airport     27  47  29  55  47 /   0   0   0   0  20
Burnet Muni Airport            24  44  27  54  46 /   0   0   0   0  -
Del Rio Intl Airport           30  53  35  58  44 /   0   0   0   0   0
Georgetown Muni Airport        20  44  27  54  47 /   0   0   0   0  10
Hondo Muni Airport             24  53  30  56  47 /   0   0   0   0  20
San Marcos Muni Airport        25  47  28  56  48 /   0   0   0   0  20
La Grange - Fayette Regional   28  46  29  57  49 /   0   0   0   0  20
San Antonio Intl Airport       28  49  32  55  48 /   0   0   0   0  20
Stinson Muni Airport           30  50  32  55  49 /   0   0   0   0  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 6 PM this evening to 11 AM CST Tuesday for
Atascosa-Bandera-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-
Dimmit-Edwards-Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays-
Karnes-Kendall-Kerr-Kinney-Lavaca-Lee-Llano-Maverick-Medina-Real-
Travis-Uvalde-Val Verde-Williamson-Wilson-Zavala.

&&

Aviation...17
Short-Term/Long-Term...05
Public Service/Data Collection...YB
Hazardous weather outlook, Mar 4, 12:21 PM CST, 2 hours 37 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Austin/San Antonio TX
1221 PM CST Mon Mar 4 2019

TXZ171>173-183>194-202>209-217>225-228-051830-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
1221 PM CST Mon Mar 4 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

Freeze Warning continues for areas along and north of the I-35
corridor through 3 PM this afternoon as temperatures range from
the upper 20s and lower 30s through the period.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Freezing temperatures are again expected Monday night and Tuesday
night. Monday night into Tuesday morning will feature the coldest
temperatures of this period with almost all of the region
expected to get to or below freezing. Low temperatures Monday
night are expected to be in the low to mid 20s across the Hill
Country and Central Texas and upper 20s to low 30s elsewhere.
Again, portions of the Hill Country and Central Texas could see 9
to 15 hours of freezing temperatures Monday night into Tuesday
morning.

Also, breezy north winds will make it feel much colder. Wind
chill values will be in the teens and twenties.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Freeze Warnings in Texas, 2019Every freeze warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.